Format

Send to

Choose Destination
Scand J Gastroenterol. 2004 Nov;39(11):1168-71.

Toxic acute hepatitis and hepatic fibrosis after consumption of chaparral tablets.

Author information

1
Department of Internal Medicine, Oulu University, FI-90220 Oulu, Finland. haikki.kauma@oulu.fi

Abstract

In this report we describe a young, previously healthy woman who developed severe acute hepatitis after consumption of chaparral tablets, a commonly used herbal product. In this case, the elimination-rechallenge event and the exclusion of other possible aetiologic factors strongly supported true causality between the herbal product and the liver damage. Primary liver biopsy showed severe toxic hepatitis consistent with previous reports of chaparral-induced liver damage. Later, 6 months after the liver function tests had normalized, permanent hepatic fibrosis could still be seen.

PMID:
15545179
DOI:
10.1080/00365520410007926
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center